# SDR CA990203001

- Difficulty date: January 15, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 182M
- Engine: Cont O470R
- Propeller: Mcauly 2A34C201
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 628488
- Condition: Broken
- Location: Nr 4 Cylinder
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER DEPARTURE DURING CLIMB-OUT, THE ENGINE BEGAN TO LOSE POWER.  THE PILOT TURNED BACK TO THE POINT OF DEPARTURE, THE AIRCRAFT MADE A FORCED LANDING 38 MILES EAST OF THE BASE.  THE AIRCRAFT WAS RECOVERED AND THE CAUSE OF THE POWER LOSS WAS DETERMINED TO BE THE FAILURE OF NR 4 CYLINDER HYDRAULIC LIFTER, WHICH PREVENTED THE EXHAUST VALVE FROM OPENING.
